Alert archive / Illinois / Flash Flood Watches in 2007
Flash Flood Watch 3, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Jul 18, 2007, 2:53 AM CDT for 15 counties in Illinois. It took effect at Jul 18, 2007, 3:00 AM CDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2007, 2:53 AM CDT (07:53 UTC)
- In effect from
- Jul 18, 2007, 3:00 AM CDT
- Expired
- Jul 19, 2007, 1:00 PM CDT
- In force
- 34 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 35 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KILX 180753 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 253 AM CDT WED JUL 18 2007 ...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF CENTRAL ILLINOIS THROUGH THURSDAY MORNING... .A STATIONARY FRONTAL BOUNDARY EXTENDING FROM THE SOUTHERN GREAT LAKES WESTWARD INTO NORTHERN IOWA WILL SERVE AS THE FOCUSING MECHANISM FOR CLUSTERS OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE STORMS WILL INITIATE ACROSS NORTHERN IOWA...THEN WILL TRACK EAST-SOUTHEAST INTO CENTRAL ILLINOIS...MAINLY ALONG AND NORTH OF THE I-74 CORRIDOR. WITH A MOIST AIRMASS IN PLACE ACROSS THE REGION...ANY STORMS THAT OCCUR WILL HAVE THE CAPABILITY OF PRODUCING LOCALLY HEAVY RAINFALL. ILZ027>031-037-038-043>046-181400- /O.NEW.KILX.FF.A.0003.070718T0800Z-070719T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 253 AM CDT WED JUL 18 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...DE WITT...KNOX...MARSHALL...MCLEAN...PEORIA... PIATT...STARK...TAZEWELL AND WOODFORD. IN EAST CENTRAL ILLINOIS...CHAMPAIGN AND VERMILION. * THROUGH THURSDAY MORNING * NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT LOCATIONS ALONG AND NORTH OF I-74 TODAY AND TONIGHT. DUE TO THE INCREASINGLY MOIST SOIL CONDITIONS AND THE POSSIBILITY OF SEVERAL ROUNDS OF PRECIPITATION OVER THE NEXT 24 HOURS...FLASH FLOODING WILL BE A POSSIBILITY IN THE WATCH AREA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ BARNES
6 follow-up statements
000 WGUS63 KILX 181404 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 904 AM CDT WED JUL 18 2007 ...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF CENTRAL ILLINOIS UNTIL THURSDAY MORNING... .A STATIONARY FRONTAL BOUNDARY EXTENDING FROM THE SOUTHERN GREAT LAKES WESTWARD INTO NORTHERN IOWA WILL SERVE AS THE FOCUSING MECHANISM FOR CLUSTERS OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE STORMS WILL INITIATE ACROSS NORTHERN IOWA...THEN WILL TRACK EAST-SOUTHEAST INTO CENTRAL ILLINOIS...MAINLY ALONG AND NORTH OF THE I-74 CORRIDOR. WITH A MOIST AIRMASS IN PLACE ACROSS THE REGION...ANY STORMS THAT OCCUR WILL HAVE THE CAPABILITY OF PRODUCING LOCALLY HEAVY RAINFALL. ILZ027>031-037-038-043>046-182100- /O.CON.KILX.FF.A.0003.000000T0000Z-070719T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 904 AM CDT WED JUL 18 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...DE WITT...KNOX...MARSHALL...MCLEAN...PEORIA...PIATT...STARK... TAZEWELL AND WOODFORD. IN EAST CENTRAL ILLINOIS...CHAMPAIGN AND VERMILION. * UNTIL THURSDAY MORNING * NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT LOCATIONS ALONG AND NORTH OF I-74 TODAY AND TONIGHT. DUE TO THE INCREASINGLY MOIST SOIL CONDITIONS AND THE POSSIBILITY OF SEVERAL ROUNDS OF PRECIPITATION OVER THE NEXT 24 HOURS...FLASH FLOODING WILL BE A POSSIBILITY IN THE WATCH AREA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KILX 182041 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 341 PM CDT WED JUL 18 2007 ...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF CENTRAL ILLINOIS UNTIL THURSDAY MORNING... .A STATIONARY FRONTAL BOUNDARY EXTENDING FROM THE SOUTHERN GREAT LAKES WESTWARD INTO NORTHERN IOWA WILL SERVE AS THE FOCUSING MECHANISM FOR CLUSTERS OF SHOWERS AND THUNDERSTORMS TONIGHT. THE STORMS WILL INITIATE ACROSS NORTHERN IOWA...THEN WILL TRACK EAST- SOUTHEAST INTO CENTRAL ILLINOIS...MAINLY ALONG AND NORTH OF THE I-74 CORRIDOR. WITH A MOIST AIRMASS IN PLACE ACROSS THE REGION...ANY STORMS THAT OCCUR WILL HAVE THE CAPABILITY OF PRODUCING LOCALLY HEAVY RAINFALL. ILZ036-041-042-053-190300- /O.EXA.KILX.FF.A.0003.000000T0000Z-070719T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON-MASON-LOGAN-MACON- INCLUDING THE CITIES OF...HAVANA...LINCOLN...DECATUR 341 PM CDT WED JUL 18 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...FULTON...LOGAN...MACON AND MASON. * UNTIL THURSDAY MORNING * NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT LOCATIONS JUST SOUTH OF INTERSTATE 74 AND NORTHWARD TONIGHT. DUE TO THE INCREASINGLY MOIST SOIL CONDITIONS AND THE POSSIBILITY OF SEVERAL ROUNDS OF PRECIPITATION OVER THE NEXT 24 HOURS...FLASH FLOODING WILL BE A POSSIBILITY IN THE WATCH AREA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ ILZ027>031-037-038-043>046-190300- /O.CON.KILX.FF.A.0003.000000T0000Z-070719T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 341 PM CDT WED JUL 18 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...DE WITT...KNOX...MARSHALL...MCLEAN...PEORIA...PIATT...STARK... TAZEWELL AND WOODFORD. IN EAST CENTRAL ILLINOIS...CHAMPAIGN AND VERMILION. * UNTIL THURSDAY MORNING * NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT LOCATIONS ALONG AND NORTH OF I-74 TODAY AND TONIGHT. DUE TO THE INCREASINGLY MOIST SOIL CONDITIONS AND THE POSSIBILITY OF SEVERAL ROUNDS OF PRECIPITATION OVER THE NEXT 24 HOURS...FLASH FLOODING WILL BE A POSSIBILITY IN THE WATCH AREA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ HJS
000 WGUS63 KILX 190312 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1012 PM CDT WED JUL 18 2007 ...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF CENTRAL ILLINOIS UNTIL THURSDAY MORNING... .A STATIONARY FRONTAL BOUNDARY EXTENDING FROM THE SOUTHERN GREAT LAKES WESTWARD INTO NORTHERN IOWA WILL SERVE AS THE FOCUSING MECHANISM FOR CLUSTERS OF SHOWERS AND THUNDERSTORMS TONIGHT. THE STORMS WILL INITIATE ACROSS NORTHERN IOWA...THEN WILL TRACK EAST- SOUTHEAST INTO CENTRAL ILLINOIS...MAINLY ALONG AND NORTH OF THE I- 74 CORRIDOR. WITH A MOIST AIRMASS IN PLACE ACROSS THE REGION... ANY STORMS THAT OCCUR WILL HAVE THE CAPABILITY OF PRODUCING LOCALLY HEAVY RAINFALL. ILZ027>031-036>038-041>046-053-190900- /O.CON.KILX.FF.A.0003.000000T0000Z-070719T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... DECATUR 1012 PM CDT WED JUL 18 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...DE WITT...FULTON...KNOX...LOGAN...MACON...MARSHALL...MASON... MCLEAN...PEORIA...PIATT...STARK...TAZEWELL AND WOODFORD. IN EAST CENTRAL ILLINOIS...CHAMPAIGN AND VERMILION. * UNTIL 7 AM CDT THURSDAY * NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT LOCATIONS NEAR I-74 TONIGHT. DUE TO THE INCREASINGLY MOIST SOIL CONDITIONS AND THE POSSIBILITY OF SEVERAL ROUNDS OF PRECIPITATION OVER THE NEXT 12 TO 24 HOURS...FLASH FLOODING WILL BE A POSSIBILITY IN THE WATCH AREA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KILX 190810 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 310 AM CDT THU JUL 19 2007 ...FLASH FLOOD WATCH EXTENDED UNTIL 1 PM CDT FOR PARTS OF CENTRAL ILLINOIS... .CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS IOWA...THEN TRACK SOUTHEASTWARD ACROSS THE AREA THIS MORNING. THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR ALONG AND NORTH OF A CANTON...TO LINCOLN...TO DANVILLE LINE. WITH A VERY MOIST AIRMASS IN PLACE..ANY STORMS THAT OCCUR WILL HAVE THE CAPABILITY OF PRODUCING LOCALLY HEAVY RAINFALL. ILZ027>031-036>038-041>046-053-191400- /O.EXT.KILX.FF.A.0003.000000T0000Z-070719T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... DECATUR 310 AM CDT THU JUL 19 2007 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...DE WITT...FULTON...KNOX...LOGAN...MACON...MARSHALL...MASON... MCLEAN...PEORIA...PIATT...STARK...TAZEWELL AND WOODFORD. IN EAST CENTRAL ILLINOIS...CHAMPAIGN AND VERMILION. * UNTIL 1 PM CDT THIS AFTERNOON * CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS IOWA...THEN TRACK SOUTHEASTWARD ACROSS THE AREA THIS MORNING. THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR ALONG AND NORTH OF A CANTON...TO LINCOLN...TO DANVILLE LINE. WITH A VERY MOIST AIRMASS IN PLACE..ANY STORMS THAT OCCUR...WILL HAVE THE CAPABILITY OF PRODUCING LOCALLY HEAVY RAINFALL. * A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ BARNES
000 WGUS63 KILX 191356 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 856 AM CDT THU JUL 19 2007 ...FLASH FLOOD WATCH EXTENDED UNTIL 1 PM CDT FOR PARTS OF CENTRAL ILLINOIS... .CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS IOWA...THEN TRACK SOUTHEASTWARD ACROSS THE AREA THIS MORNING. THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR ALONG AND NORTH OF A CANTON...TO LINCOLN...TO DANVILLE LINE. WITH A VERY MOIST AIRMASS IN PLACE..ANY STORMS THAT OCCUR WILL HAVE THE CAPABILITY OF PRODUCING LOCALLY HEAVY RAINFALL. ILZ027>031-036>038-041>046-053-191800- /O.CON.KILX.FF.A.0003.000000T0000Z-070719T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... DECATUR 856 AM CDT THU JUL 19 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...DE WITT...FULTON...KNOX...LOGAN...MACON...MARSHALL...MASON... MCLEAN...PEORIA...PIATT...STARK...TAZEWELL AND WOODFORD. IN EAST CENTRAL ILLINOIS...CHAMPAIGN AND VERMILION. * UNTIL 1 PM CDT THIS AFTERNOON * CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS IOWA...THEN TRACK SOUTHEASTWARD ACROSS THE AREA THIS MORNING. THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR ALONG AND NORTH OF A CANTON...TO LINCOLN...TO DANVILLE LINE. WITH A VERY MOIST AIRMASS IN PLACE..ANY STORMS THAT OCCUR...WILL HAVE THE CAPABILITY OF PRODUCING LOCALLY HEAVY RAINFALL. * A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KILX 191757 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1257 PM CDT THU JUL 19 2007 ILZ027>031-036>038-041>046-053-191900- /O.EXP.KILX.FF.A.0003.000000T0000Z-070719T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... DECATUR 1257 PM CDT THU JUL 19 2007 ...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS WILL EXPIRE AT 1 PM CDT THIS AFTERNOON. THE SYSTEM THAT WAS BRINGING HEAVY RAIN TO THE INTERSTATE 74 CORRIDOR AND OTHER PARTS OF CENTRAL ILLINOIS HAS SHIFTED SOUTHWARD THROUGH THE EARLY AFTERNOON HOURS AND WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Jul 18, 2:31 AM CDT, 22 minutes earlier.
Area forecast discussion, Jul 18, 2:31 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 231 AM CDT WED JUL 18 2007 .DISCUSSION... ISSUED 231 AM CDT WED JUL 18 2007 MAIN CONCERN CONTINUES TO BE PRECIP CHANCES THROUGH THURSDAY...AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ACROSS NORTHERN PARTS OF THE KILX CWA. 06Z SURFACE CHART INDICATES STATIONARY FRONT DRAPED ACROSS THE SOUTHERN GREAT LAKES WESTWARD INTO NORTHERN IOWA. LARGE CLUSTER OF THUNDERSTORMS HAS DEVELOPED ALONG THIS BOUNDARY ACROSS NORTHERN ILLINOIS ON THE NOSE OF 25-30KT LLJ. ADDITIONAL CONVECTION IS BEGINNING TO DEVELOP UPSTREAM ACROSS NORTHERN IOWA/SOUTHERN MINNESOTA. ALOFT...STRONG RIDGING PREVAILS ACROSS THE CENTER OF THE COUNTRY...WITH NUMEROUS SHORT-WAVES TRACKING AROUND THE PERIPHERY OF THE RIDGE. SHORT TERM...TODAY THROUGH FRIDAY THUNDERSTORMS ACROSS NORTHERN ILLINOIS HAVE BEEN TRACKING MAINLY TO THE SOUTHEAST OVER THE PAST COUPLE OF HOURS...HOWEVER CORFIDI VECTORS SUGGEST A TURN MORE TO THE S/SE...WHICH WOULD BRING PRECIP INTO THE N/NE KILX CWA EARLY THIS MORNING. BASED ON RADAR TRENDS...AREAS FROM BLOOMINGTON E/SE TO CHAMPAIGN AND PARIS STAND THE BEST CHANCE TO SEE THE THUNDERSTORMS. ADDITIONAL STORMS ARE BACK-BUILDING ACROSS NORTHWEST ILLINOIS/NORTHEAST IOWA...WHILE ANOTHER CLUSTER OF STORMS INITIATES FURTHER NORTHWEST ACROSS NORTHERN IOWA/SOUTHERN MINNESOTA. ALL THIS ACTIVITY IS EXPECTED TO TRACK E/SE ALONG THE STALLED FRONTAL BOUNDARY TODAY...SETTING UP THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. LATEST HPC EXCESSIVE RAINFALL GRAPHIC HIGHLIGHTS LOCATIONS ALONG AND NORTH OF I-74 THROUGH THURSDAY MORNING. EVEN THOUGH FLASH FLOOD GUIDANCE NUMBERS ARE STILL FAIRLY HIGH ACROSS THE NORTHERN CWA...THE POTENTIAL FOR SEVERAL ROUNDS OF SHOWERS/STORMS EXISTS...AND WITH PRECIPITABLE WATER VALUES IN EXCESS OF 1.50...ANY STORMS THAT OCCUR WILL LIKELY PRODUCE HEAVY RAINFALL. WILL THEREFORE BE ISSUING A FLASH FLOOD WATCH FOR ALL LOCATIONS ALONG AND NORTH OF THE I-74 CORRIDOR FOR TODAY AND TONIGHT. FURTHER S/SW...MID-LEVEL CAPPING WILL INHIBIT WIDESPREAD CONVECTION TODAY. HOWEVER...GIVEN PRESENCE OF OUTFLOW BOUNDARIES FROM MORNING MCS ACTIVITY AND DESTABILIZING ATMOSPHERE...SHOULD BE ABLE TO FIRE A FEW STORMS DURING THE HEATING OF THE DAY ACROSS THE REST OF THE CWA. WILL CARRY LOW POPS ACROSS THE S/SW CWA...INCREASING TO LIKELY ACROSS THE N/NE. HIGH TEMPS TODAY WILL ONLY CLIMB INTO THE MIDDLE TO UPPER 80S ACROSS THE N/NE...BUT SHOULD RISE INTO THE 90S FURTHER S/SW...WHERE THERE WILL BE LESS PRECIP AND MORE SUNSHINE. WILL FOLLOW THE COOLER MET GUIDANCE NUMBERS MOST CLOSELY...AND UNDERCUT THOSE BY A FEW DEGREES ACROSS AREAS WHERE RAIN WILL LIKELY FALL. CONVECTIVE EMPHASIS WILL SHIFT TO THE PLAINS TONIGHT...AS VIGOROUS SHORT-WAVE TRACKS OUT OF THE ROCKIES AND TRIGGERS A CLUSTER OF STORMS ACROSS SOUTH DAKOTA/NEBRASKA. THIS ACTIVITY WILL PUSH E/SE TOWARD CENTRAL ILLINOIS...BUT SHOULD STAY JUST W/NW OF THE KILX CWA UNTIL CLOSE TO 12Z THU. WILL STILL INCLUDE LOW POPS ACROSS CENTRAL ILLINOIS TONIGHT...BUT THINK BEST RAIN CHANCES WILL HOLD OFF UNTIL WAVE AND ACCOMPANYING FRONT ARRIVE ON THURSDAY. MODELS STILL IN GOOD AGREEMENT WITH FROPA EXPECTED ON THURSDAY. STRONG SHORT-WAVE DROPPING SOUTHWARD OUT OF CANADA WILL HELP ACCELERATE FRONT SOUTHWARD...WITH BOUNDARY EXPECTED TO DROP SOUTH OF ILLINOIS THURSDAY NIGHT. WILL INCREASE POPS INTO THE LIKELY CATEGORY ON THURSDAY DUE TO FAVORABLE TIMING OF FROPA AND AMPLE UPPER-LEVEL SUPPORT. STRONG TO SEVERE STORMS WILL BE POSSIBLE...PARTICULARLY ACROSS LOCATIONS ALONG AND SOUTH OF I-72 DURING THE AFTERNOON...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. RAIN CHANCES WILL QUICKLY COME TO AN END FROM NORTH TO SOUTH THURSDAY NIGHT...AS STRONG HIGH PRESSURE BUILDS SOUTHWARD FROM CANADA. MUCH COOLER AND DRIER WEATHER ON TAP FOR FRIDAY...WITH HIGH TEMPS ONLY IN THE UPPER 70S AND LOWER 80S. LONG TERM...SATURDAY THROUGH TUESDAY COOL WEATHER WILL CONTINUE INTO THE FIRST PART OF THE WEEKEND...WITH AFTERNOON HIGHS IN THE LOWER 80S AND OVERNIGHT LOWS DIPPING INTO THE 50S IN MANY AREAS. WARMING TREND WILL BEGIN BY SUNDAY...AS UPPER RIDGE BUILDS EASTWARD TOWARD THE MIDWEST. DRY WEATHER EXPECTED TO PREVAIL FOR THE REMAINDER OF THE EXTENDED...WITH TEMPS RISING BACK TO AROUND 90 DEGREES BY NEXT TUESDAY. BARNES && .AVIATION... ISSUED 1210 AM CDT WED JUL 18 2007 MAIN FORECAST CHALLENGE THIS PERIOD WILL BE WITH THE CONVECTIVE COMPLEX TO OUR NORTH EARLY THIS MORNING. FAVORED AREA FOR DVLPMNT CONTINUES TO BE ACRS NE IOWA WITH CELLS TRACKING SE INTO NW IL AND THEN SLOWLY FADING AS THEY TRACK AWAY FROM THE STRONGER LOW LVL INFLOW AND BETTER INSTABILITY. HAVE INCLUDED VCTS IN PEORIA AT 08Z AND OPTED TO GO WITH TEMPO GROUPS IN BMI AND CMI BASED ON THE MOVEMENT. IF CURRENT TRENDS CONTINUE...IT APPEARS THE STRONGER CELLS WL PASS JUST NORTH OF OUR TAF SITES BUT AM NOT REAL CONFIDENT ON THAT SCENARIO AT THIS TIME. MAY SEE CIGS AND VSBYS DROP OF BRIEFLY WITH ANY OF THE STRONGER CELLS EARLY WED MRNG IN BMI AND CMI. MOST OF THE CONVECTION IS EXPECTED TO PUSH TO OUR EAST BY 14Z WED WITH MOSTLY VFR CONDITIONS PREVAILING FOR THE REMAINDER OF THE PERIOD. WITH THE THICKER CIRRUS AND AC MOVING IN THE NEXT FEW HOURS...THOUGHT VSBYS WOULD BE HELD UP SOME FROM EARLIER THINKING. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 17, 3:06 PM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 306 PM CDT TUE JUL 17 2007 ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 306 PM CDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A SERIES OF UPPER LEVEL DISTURBANCES WILL INTERACT WITH A STALLED OUT FRONTAL BOUNDARY TONIGHT. AS A RESULT... SEVERAL COMPLEXES OF THUNDERSTORMS WILL DROP INTO THE AREA FROM THE NORTHWEST. THE NEXT COMPLEX WILL MOVE ACROSS THE REGION LATER ON TONIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE... WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. IN ADDITION...LOCALLY TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL ROUNDS OF THUNDERSTORMS CAN BE EXPECTED WEDNESDAY THROUGH THURSDAY...AS THE SLOW MOVING FRONT REMAINS IN THE VICINITY OF CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:17 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 43 min |
| Jul 18, 3:35 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt | 40 min |
| Jul 18, 3:58 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 47 min |
Nearby
Flash Flood Watches in Illinois, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.